POST NATAL EXHAUSTION AND DEPRESSION

by Sue
(UK)

My daughter had her baby 14 weeks ago and has had a terrible time with anxiety, insommnia and distress, which were caused in part by withdrawal from an antipsychotic drug she was given for anxiety.

She uses bio identical hormones and has a doctor here in the UK.

She recently upped her progesterone to 300 mgs split in two doses without any effect. Her doctor has prescribed a very low dose of bio identical estriodial after checking bloods for levels - this has stopped the anxiety and insommnia. She is now struggling with crushing exhaustion and low mood. She is still taking progesterone - 300 mgs split into 150 mgs x 2 and also takes an oral progesterone - 200mgs in the evening.

Could she be suffering with side effects from the progesterone?

She is desperate to feel better - are you able to suggest anything.

Comments for POST NATAL EXHAUSTION AND DEPRESSION

Click here to add your own comments

Jan 20, 2022
POST NATAL EXHAUSTION AND DEPRESSION
by: Joy

​Hi Sue

How kind of you to write in on your daughter's behalf.
Not only is your daughter suffering from withdrawal from the drug, but I believe she is also suffering from PND. To be totally honest with you, it really does annoy me that doctors refuse to look at the natural route rather than prescribe drugs!

Please read the page on Pregnancy and take note of what Dr Kittie Dalton ​who specialised in PND ​ha​s​ to say about it. Around 25% of women suffer some form of depression after child birth. From the 'baby blues', to post natal depression (PND), to post natal psychosis (PNP), which can result in infanticide and suicide. Luckily PNP only occurs in 0.05% of women. The depression is caused by the rapid drop in progesterone levels after the expulsion of the placenta. Serotonin levels drop too. Anti-depressants are not required, what is are large amounts of progesterone. From 800mg/day for PND up to 2400mg/day for post natal psychosis, the amounts Dr Dalton found effective. Your daughter needs to use more progesterone​, not less.​ Please read the How to use Progesterone Cream page.

I do not agree with any woman being given any form of estrogen which will add to her Estrogen Dominance symptoms. There are also well over 100 estrogen mimics in our Environment ​ as it is, why take more​?​ However, if you feel that it is helping her, then that would be her choice to continue. The main thing is to get her back on track and feeling good about herself again. It can be a very hard and lonely time for a PND sufferer.

To answer your question. No she is not suffering from side effects of progesterone, she is suffering from not using enough for her PND condition plus the estrogen is working its ugly wonders. Both hormones are now fighting at becoming dominant, we want progesterone the dominant hormone at all times, not estrogen.

A major thing that most doctors do not even suggest is Vitamin D3. What is her level, do you know? A deficiency reduces the benefits of progesterone. Everyone needs to take it daily for obvious reasons, more importantly for a pregnant mother to take it. A D3 deficiency is vital for her unborn baby and it also prevents autism. ​I can't stress it's importance enough.​ The co-factors mentioned are necessary as well.

I do hope that your daughter feels better soon. She will if she follows what has been suggested. Remember that it is not what I say, but what the study papers and research papers advise​​. Plus dealing with so many who suffer from PND and follow what has been suggested with excellent results.

Feb 03, 2022
Vestibular Migraine/pnd
by: sue

Hello Wray

Thank you for your reply - my daughter has now been taking 800 mgs of progesterone for approximately 2 weeks. Initially she felt her mood lift, although still felt detached, dizzy and brain fog. That lasted for about 3 days and now she seems to be back at the same point again. She suffers with vestibular migraine which seems to be worse at the moment.

The doc has suggested adding estrogen into the mix and further medication for the migraine - she is on pitzotifen at present.

I don't think she will add in he estrogen but is so desperate to feel better. Should she reduce the progesterone - could this be causing the dizziness.

Feel at a loss to know what to suggest. Hope you can shed some light on what is going on.

Best Wishes

Sue

Feb 03, 2022
Vestibular Migraine/pnd
by: Joy

Hi Sue

Sadly Wray is no longer with us. We miss her daily.

I replied to another one of your posts about your daughter giving as much information as possible see here. I assume it's your post and it is so similar. Please could I ask you to keep one thread going as it makes it easier for all concerned.

Well that is extremely positive that your daughter felt an improvement after increasing to 800mg. If you recall, I did state that it can take 2-6 months, possibly longer if symptoms are severe. She increased her dose so she needs to give it time to work. Things will go up and down as her body adjusts to the new amount. Please continue with that amount, reducing it is not going to help and will probably set her back. She has responded to the higher amount, please continue with that. It is going to aggravate things again as more progesterone is being used. Time and patience is needed but the main thing is that she achieved positive results.

Please avoid estrogen as already explained.

It must be extremely worrying. It is awful for a parent to see their child suffer.

Once again perseverance is needed.

Feb 03, 2022
Thanks
by: Sue

Hello Joy

Thank you for your response. It's good to know that my daughter needs to persevere with 800 mgs progesterone. She was wondering whether the high dose was causing her dizziness.

I had no idea about Wray, please accept my apologies.

Sue

Feb 04, 2022
Thank You
by: Joy

Hi Sue

I did mention to your daughter in the previous post that progesterone is not the cause of her Dizziness. Is she taking magnesium? I do nope so and it is an important co-factor for vitamin D3.

Progesterone therapy is not easy, I wish it was. It certainly is not an overnight fix either, it can take months before positive results are achieved.

May I suggest that if she feels that the amount that she is using is causing an upset, to reduce and see how she feels. It is up to the individual to experiment to see what amount suits them best as we are all different.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...